-invariants of locally symmetric spaces

  • Martin Olbrich

    Mathematisches Institut Universität Göttingen Bunsenstr. 3-5 37073 Göttingen Germany
$L^2$-invariants of locally symmetric spaces cover
Download PDF

This article is published open access.


Let be a Riemannian symmetric space of the noncompact type, a discrete, torsion-free, cocompact subgroup, and let be the corresponding locally symmetric space. In this paper we explain how the Harish-Chandra Plancherel Theorem for and results on -cohomology can be used in order to compute the -Betti numbers, the Novikov–Shubin invariants, and the -torsion of in a uniform way thus completing results previously obtained by Borel, Lott, Mathai, Hess and Schick, Lohoue and Mehdi. It turns out that the behaviour of these invariants is essentially determined by the fundamental rank of . In particular, we show the nonvanishing of the -torsion of whenever .

Cite this article

Martin Olbrich, -invariants of locally symmetric spaces. Doc. Math. 7 (2002), pp. 219–237

DOI 10.4171/DM/125